Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 245, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 4, 2003, 3:39 AM CDT for Washington County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2003, 3:39 AM CDT (08:39 UTC)
- Expired
- Aug 4, 2003, 4:15 AM CDT
- In force
- 36 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Washington County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
443 WUUS53 KLSX 040839 SVRLSX ILC189-040915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 337 AM CDT MON AUG 4 2003 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 415 AM CDT * AT 337 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF OKAWVILLE...MOVING SOUTHEAST AT 20 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING HAIL. * LOCATIONS IMPACTED INCLUDE... LIVELY GROVE NASHVILLE CASPARS STONE CHURCH JOHANNISBURG VENEDY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3853 8963 3843 8972 3822 8971 3821 8918 $$ CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:30 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 4, 2:30 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 230 AM CDT MON AUG 4 2003 .DISCUSSION... TSRA CONT TO DVLP OVR THE ERN PTN OF THE CWA...MOSTLY E OF THE MISSISSIPPI RVR AHD OF RELATIVELY STG VORT MAX MOVG SEWD THRU WRN IL ON SW SIDE OF GRT LKS UPR LOW. THESE TSRA SHOULD MOV SE OF THE CWA ARND 12Z MON AS THE SHRTWV TROF MOVS TOWARDS THE OH AND TN VALLEYS. THE UPR LOW FCST TO FINALLY MOV E OF THE REGION AS A DEEP OPEN WV. WK SFC TROF EXTDG FM WRN MI SW THRU CNTRL MO SHOULD MOV SEWD INTO SRN MO WITH ONLY WK SFC MOISTURE CNVG. WL MENTION A LOW POP OVR THE SRN PTN OF THE CWA TDA WITH BEST LOW LVL MOISTURE AND INSTABILITY IN THIS REGION ALNG WK SFC CNVG ZONE. ALSO A LOW POP DURING THE MRNG HOURS WITH ONGOING CONVECTION OVR SERN PTN OF CWA. BETTER POTENTIAL FOR CONVECTION OVR THE WRN AND SRN PTN OF THE CWA LATE TGT AND TUE AS ETA MDL SHOWING STG 850 MB WAA OVR SWRN MO ARND 12Z TUE ON NOSE OF SWLY LLJ. MDLS FCSTG SFC WV TO DVLP OVR THE SRN PLAINS TGT ALNG WK FRNTL BNDRY. PREFER THE MORE SRN OR SWRN TRACK OF SFC LOW PER ETA AND NGM MDLS OVR AVN MDL AND WILL PUT THE HIGHEST POPS AND QPF OVR THE SRN PTN OF THE CWA TGT AND TUE. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. GKS
Hazardous weather outlook, Aug 3, 6:30 AM CDT, 21 hours 9 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 630 AM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ALONG AND SOUTHEAST OF A LINE EXTENDING FROM CUBA MISSOURI NORTHEAST TO PALMYRA ILLINOIS. SOME CITIES INCLUDED IN THE SLIGHT RISK AREA ARE ST LOUIS...FARMINGTON...NASHVILLE AND VANDALIA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG A WEAK LOW PRESSURE TROUGH MOVING SLOWLY SOUTHEASTWARD INTO SOUTHERN PORTIONS OF MISSOURI AND ILLINOIS. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS OVER MOST OF THE AREA MONDAY AND MONDAY NIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY ACROSS THE REGION. A FEW STORMS MAY BECOME SEVERE...MAINLY DURING TUESDAY AFTERNOON. SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:09 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 51 min |
| Aug 4, 1:52 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 23 min |
| Aug 4, 2:09 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 21 min |
| Aug 4, 2:32 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison, Saint Clair | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.